MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the web embolization device was used in a procedure to treat a ruptured middle cerebral artery (mca) aneurysm.After deployment the device would not detach when attempted with a detachment controller.The physician was able to re-sheath and remove the device.Another web device of the same size was used to successfully complete the procedure.The patient was stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not yet been received.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h6, h11 (device evaluation).No additional event information has been received.Investigation conclusion: the investigation of the returned web system found the heater coil windings stretched.The heater coil pet was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 95656
7142478000
MDR Report Key21108178
Report Number2032493-2025-00045
Device Sequence Number20871436
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)230926(17)260831(10)0000427379
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberW5-5-2-MVI-3
Device Lot Number0000427379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROLLER (MICROVENTION).; VIA 17 MICROCATHETER (MICROVENTION).
Patient SexUnknown